Alert archive / Kansas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 12, NWS Dodge City, KS

March 25, 1995Ford County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Mar 25, 1995, 9:19 PM CST for Ford County, Kansas. It was in force for 26 min.

The area

The counties it named.

The facts

Issued
Mar 25, 1995, 9:19 PM CST (03:19 UTC)
Expired
Mar 25, 1995, 9:45 PM CST
In force
26 min
Issued by
NWS Dodge City, KS
Area
Whole counties

County Ford County, KS

The radar

The Dodge City radar (KDDC), 10 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.3 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 1995-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 695 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 1995-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 274 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
695 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
592 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
274 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
1.1
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KDDC 260319 RRA
SVRDDC
KSC057-260345-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
919 PM CST SAT MAR 25 1995
 
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING     EFFECTIVE UNTIL  945 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHWEST KANSAS
 
   ...SOUTHEASTERN FORD COUNTY
 
AT 917 PM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST EAST OF
BLOOM OR ABOUT 19 MILES SOUTHEAST OF DODGE CITY. THE STORM WAS MOVING
NORTHEAST AT 35 MPH AND WILL BE NEAR FORD AND JUST WEST OF BUCKLIN BY
922 PM. LARGE HAIL IS POSSIBLE...ALONG WITH TORRENTIAL RAINFALL.
 
WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE TO A
STRONG BUILDING.  DO NOT STAND BY WINDOWS.  DON'T USE TELEPHONES
OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM
HAS PASSED.  MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
 
 
HUTTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 9:17 PM CST, 2 minutes earlier.

Area forecast discussion, Mar 25, 9:17 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
917 PM CST SUN MAR 25 1995

CAA CONTINUING BUT COLD AIR STRATACU HAS GONE...OR MOST OF IT.  WIND
HAS DECREASED A BUNCH SINCE AFTN...AND THIS TREND SHLD OCCUR EVERYWHERE
WITH DECOUPLING.  HYS TO CONT WITH WIND IN THE TIGHT SFC GRADIENT.  ON
TEMPS...GOING LOOKS FINE.  COMP BETWEEN FWC/FAN NUMBERS LOOKS GOOD.
DID NOT LOOK AT MUCH BEYOND THIS PD.

HUTTON

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 8:49 PM CSTSevere Thunderstorm WarningDDCClark26 min
Mar 25, 9:47 PM CSTSevere Thunderstorm WarningDDCFord28 min
Mar 25, 10:06 PM CSTSevere Thunderstorm WarningDDCEdwards39 min

Nearby

Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.